Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 227, NWS Pueblo, CO

August 8, 2015Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 8, 2015, 7:26 PM MDT for Kiowa County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2015, 7:26 PM MDT (01:26 UTC)
Expired
Aug 8, 2015, 8:15 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS55 KPUB 090127
SVRPUB
COC061-090215-
/O.NEW.KPUB.SV.W.0227.150809T0126Z-150809T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 815 PM MDT

* AT 726 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TOWNER TO 6 MILES SOUTH OF SHERIDAN LAKE...AND
  MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE AND TOWNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3835 10206 3830 10238 3854 10238 3861 10237
      3862 10233 3861 10205 3854 10204 3836 10205
TIME...MOT...LOC 0126Z 202DEG 18KT 3841 10211 3838 10227 

$$

lw
3 follow-up statements
683 
WWUS55 KPUB 090138
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
738 PM MDT SAT AUG 8 2015

COC061-090215-
/O.CON.KPUB.SV.W.0227.000000T0000Z-150809T0215Z/
KIOWA CO-
738 PM MDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

AT 738 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TOWNER TO NEAR SHERIDAN LAKE...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3835 10232 3862 10233 3861 10205 3854 10204
      3840 10205
TIME...MOT...LOC 0138Z 202DEG 18KT 3846 10208 3843 10224 

$$

lw
357 
WWUS55 KPUB 090201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
801 PM MDT SAT AUG 8 2015

COC061-090215-
/O.CON.KPUB.SV.W.0227.000000T0000Z-150809T0215Z/
KIOWA CO-
801 PM MDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

AT 801 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF SHERIDAN LAKE TO 6 MILES NORTH
OF TOWNER...MOVING NORTH AT 30 MPH.

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3850 10228 3862 10230 3861 10205 3847 10205
TIME...MOT...LOC 0201Z 187DEG 26KT 3858 10218 3857 10207 

$$

lw
843 
WWUS55 KPUB 090217
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
815 PM MDT SAT AUG 8 2015

COC061-090225-
/O.EXP.KPUB.SV.W.0227.000000T0000Z-150809T0215Z/
KIOWA CO-
815 PM MDT SAT AUG 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY HAS
EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED and MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3850 10228 3862 10230 3861 10205 3847 10205
TIME...MOT...LOC 0215Z 202DEG 18KT 3858 10218 3857 10207 

$$

lw

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:41 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 8, 5:41 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT SAT AUG 8 2015

.UPDATE...
ISSUED AT 541 PM MDT SAT AUG 8 2015

UPDATED THE GRIDS/ZONES BASED ON LATEST OBS AND MODEL GUIDANCE.
ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 310 PM MDT SAT AUG 8 2015

CURRENTLY...

SHOWER AND THUNDERSTORM ACTIVITY OVER THE LAST FEW HOURS HAS
INCREASED OVER THE FAR SRN PLAINS AND RATON MESA AS SURFACE HEATING
HAS DESTABILIZED THE LOWER LEVELS. AN UPPER LEVEL SHORT WAVE
VORTICITY MAXIMA WILL TRAVERSE OVER THE CENTRAL MTNS AND PALMER
DIVIDE OVER THE NEXT FEW HOURS...ENHANCING SHOWER AND THUNDERSTORM
ACTIVITY. OVERALL ACTIVITY HAS BEEN LIMITED SO FAR ACROSS PUEBLO
AND EL PASO COUNTY AS INSTABILITY HAS BEEN SPARSE WITH ONLY
500-1000 J/KG OF CAPE TO WORK WITH...BUT SHOULD SEE AN UPTICK IN
ACTIVITY WITH PASSING WAVE AND LATE AFTERNOON CONTINUED HEATING.

TODAY AND TONIGHT...

PRIMARY CONCERN THROUGH THE LATE AFTERNOON TO EARLY EVENING HOURS
WILL BE THE POTENTIAL FOR ONE OR TWO STRONG TO SEVERE STORMS OVER
PORTIONS OF FAR SE CO. DEEPER MOISTURE ALONG THE FAR SE PLAINS IS
EVIDENT WITH DEW POINTS IN THE UPPER 50S TO LOW 60S WITH PWATS OF
1.2-1.3 INCHES...WITH CAPE VALUES AROUND 2000 J/KG AND 35-40 KNOTS
OF BULK SHEAR. DEEP MOISTURE CONVERGENCE ALONG A BOUNDARY STRETCHING
FROM SE LAS ANIMAS COUNTY THROUGH PROWERS COUNTY WILL AIDE IN THE
DEVELOPMENT OF STRONGER STORMS. THESE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...HAIL UP TO HALF
DOLLAR SIZE IN DIAMETER...AND GUSTY WINDS UP TO 60 MPH. STORMS
ACROSS THE I-25 CORRIDOR WILL BE REMAIN WEAKER AS THERE IS LESS
INSTABILITY AND MOISTURE TO WORK WITH. THERE IS A LOW RISK OF FLASH
FLOODING THROUGH THIS EVENING AS STORMS WILL BE MOVING OFF TO THE NE
AT A PRETTY GOOD CLIP. OVERNIGHT...WEAK SE UPSLOPE FLOW AND OUTFLOW
FROM MCS IN WESTERN KS WILL PUSH LOW LEVEL MOISTURE BACK ACROSS THE
I-25 CORRIDOR. A STRATUS DECK WILL LIKELY FORM ACROSS THE EASTERN
PLAINS BEFORE SPREADING NEAR THE I-25 CORRIDOR OVERNIGHT.
HOWEVER...LATEST MODEL RUNS SUGGEST N/NW FLOW DEVELOPING OVERNIGHT
ACROSS THE I-25 CORRIDOR AS THE LOW PRESSURE SYSTEM IN WESTERN KS
TRACKS EASTWARD AND DRAINAGE WINDS DEVELOP AT THE SURFACE...LIKELY
PUSHING THE STRATUS DECK BACK ACROSS THE FAR EASTERN PLAINS BY 12Z.

TOMORROW...

ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION...WITH THE GREATEST COVERAGE ACROSS THE HIGHER
TERRAIN AND FAR SE PLAINS. WEAK UPSLOPE FLOW WILL REDEVELOP TOMORROW
MORNING KEEPING DEEPER MOISTURE IN PLACE ACROSS FAR SE CO...WHERE
INSTABILITY WILL BE GREATER. THE MONSOON PLUME IS EXPECTED TO TRACK
EASTWARD TOMORROW INTO KS...WITH A OVERALL DOWN TICK IN MTN
CONVECTION EXPECTED BY THE LATE AFTERNOON AND EARLY EVENING AS UPPER
LEVEL MOISTURE DECREASES. HIGH TEMPERATURES WILL BE RIGHT AROUND
AVERAGE TOMORROW AFTERNOON. LUKINBEAL/HODANISH

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 310 PM MDT SAT AUG 8 2015

...BEGINNING OF WEEK LOOKS WET THEN DRYING OUT A SOMEWHAT...

MID/UPPER LVL MONSOON FLOW IS EXPECTED TO BE OVER THE REGION THROUGH
TUESDAY...AND WITH FAVORABLE LOW LVL UPSLOPE FLOW OVER THE HIGH
PLAINS WE SHOULD SEE QUITE A FEW AFTERNOON AND EVENING SHOWERS AND
STORMS OVER THE REGION...WITH SOME OF THE RAIN BEING LOCALLY HEAVY.
FOR THIS REASON...I HAVE HIGH SCTD/AREAS OF LIKELY POPS IN THE THE
GRIDDED DATABASE...ESPECIALLY MON AFTERNOON/EVENING AND TUES
AFTERNOON/EVENING. WITH MORE CLOUDS OVER THE AREA...MAX TEMPS SHOULD
BE A FEW DEGREES BELOW NORMAL. BY MID WEEK THE RIDGE IS FCST TO
BUILD DIRECTLY OVER THE AREA. THIS SHOULD SHUNT THE MID LVL MSTR TO
THE WEST AND THE CHANCES OF STORMS SHOULD WANE A BIT....BUT STILL
EXPECT AFTERNOON AND SHOWERS OVER THE REGION...ESPECIALLY OVER THE
CONTDVD. TEMPS WILL WARM UP BACK TO AVG TO SLIGHTLY ABOVE AVG MAX
TEMPS.

GIVEN THE RELATIVELY WEAK FLOW FCST TO BE OVER THE AREA...THREAT FOR
STRONG/SVR STORMS WILL BE MARGINAL AT BEST. HOWEVER...LOCALLY HEAVY
RAIN CAPABLE OF FLASH FLOODING...ESPECIALLY EARLY IN THE
WEEK...COULD OCCUR GIVEN THE METEOROLOGICAL SETUP. \/HODANISH

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 310 PM MDT SAT AUG 8 2015

VFR TO MVFR CONDITIONS EXPECTED AT THE TAF SITES THROUGHOUT THE
PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE VCNTY
OF KCOS AND KALS UNTIL AROUND 05Z WITH KPUB SEEING VCTS UNTIL 03Z.
THE PRIMARY CONCERN THROUGH THE PERIOD WILL BE MVFR CONDITIONS
DEVELOPING OVERNIGHT AT KPUB DUE TO LOW CIGS. A STRATUS DECK WILL
PUSH THROUGH THE PLAINS STARTING AROUND 06Z AND WILL PERSIST THROUGH
12Z UNTIL N/NW DRAINAGE WINDS DEVELOP ACROSS THE I-25 CORRIDOR. AT
KCOS THERE IS SOME UNCERTAINTY WHETHER OR NOT THE STRATUS DECK
WILL REACH THE TERMINAL...AS LATEST MODEL RUNS SUGGEST NO WHILE
EARLIER RUNS SUGGESTED YES. FOR NOW WILL LEAVE MVFR CIGS IN THE
TAF FOR KCOS UNTIL LATER GUIDANCE IS RECEIVED. TOMORROW ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MTNS
BEFORE MOVING ACROSS THE PLAINS DURING THE LATE AFTERNOON TO EARLY
EVENING HOURS. EXPECT TO SEE VCTS AT THE TAF SITES STARTING AROUND
21-22Z TOMORROW AFTERNOON. LUKINBEAL/HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ROSE
SHORT TERM...HODANISH/LUKINBEAL
LONG TERM...HODANISH
AVIATION...HODANISH/LUKINBEAL
Hazardous weather outlook, Aug 8, 11:39 AM MDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT SAT AUG 8 2015

COZ058>089-093>099-091745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1139 AM MDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO THIS AFTERNOON AND EVENING.  THE MAIN THREAT WITH
THUNDERSTORMS OVER THE MOUNTAINS TODAY WILL BE LOCALLY HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

DEEPER MOISTURE ACROSS THE PLAINS WILL LEAD TO THE POTENTIAL FOR ONE
OR TWO STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...PARTICULARLY ACROSS PORTIONS OF KIOWA...BENT...PROWERS AND
BACA COUNTIES.  HAIL UP TO HALF DOLLARS...AND LOCALIZED WIND GUSTS
UP TO 60 MPH WILL BE THE PRIMARY STORM THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
EACH DAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. THE
PRIMARY STORM CONCERNS CONTINUE TO BE THE POTENTIAL FOR HEAVY
RAIN...CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING...HAZARDOUS
CLOUD TO GROUND LIGHTNING...HAIL NEARING 1 INCH IN DIAMETER AND GUSTY
WINDS AROUND 55 MPH AT TIMES IN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST
PLAINS.

34/34

In the hours before

Special weather statement, Aug 8, 2:49 PM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SAT AUG 8 2015

COZ097>099-082130-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
249 PM MDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES UNTIL 330 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF TWO BUTTES RESERVOIR...OR 22 MILES NORTHWEST OF
SPRINGFIELD...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
PROWERS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3751 10292 3766 10305 3803 10251 3781 10231
TIME...MOT...LOC 2048Z 233DEG 32KT 3763 10291

TLM
Special weather statement, Aug 8, 3:59 PM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT SAT AUG 8 2015

COZ098-099-082245-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
359 PM MDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 445 PM MDT...

AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS AROUND TWO BUTTES...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES AND TWO BUTTES RESERVOIR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3745 10244 3770 10260 3795 10205 3762 10204
TIME...MOT...LOC 2158Z 237DEG 38KT 3757 10242

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:04 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers41 min
Aug 8, 8:52 PM MDTSevere Thunderstorm WarningPUBKiowa29 min
Aug 9, 3:23 PM MDTSpecial Weather StatementPUBEl Paso22 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.